Alert archive / California / Small Craft Advisories in 2023

Small Craft Advisory 32, NWS Eureka, CA

March 18, 2023

NWS Eureka, CA issued this small craft advisory at Mar 18, 2023, 2:44 AM PDT. It took effect at Mar 18, 2023, 9:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2023, 2:44 AM PDT (09:44 UTC)
In effect from
Mar 18, 2023, 9:00 PM PDT
Expired
Mar 20, 2023, 3:07 AM PDT
In force
30 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

122 
WHUS76 KEKA 180944
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
244 AM PDT Sat Mar 18 2023

PZZ455-475-181745-
/O.NEW.KEKA.SC.Y.0032.230319T0400Z-230319T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
244 AM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino
  to Pt Arena 10 to 60 nm, strongest winds near the Cape.

* WHEN...From 9 PM this evening to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-181745-
/O.NEW.KEKA.SC.Y.0032.230319T1000Z-230319T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
244 AM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
356 
WHUS76 KEKA 181537
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 AM PDT Sat Mar 18 2023

PZZ455-475-182345-
/O.CON.KEKA.SC.Y.0032.230319T0400Z-230319T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
837 AM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 PM this evening to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-182345-
/O.CON.KEKA.SC.Y.0032.230319T1000Z-230319T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 AM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
345 
WHUS76 KEKA 182200
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 PM PDT Sat Mar 18 2023

PZZ455-475-190600-
/O.CON.KEKA.SC.Y.0032.230319T0400Z-230319T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
300 PM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 PM this evening to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-190600-
/O.CON.KEKA.SC.Y.0032.230319T1000Z-230319T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 PM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
811 
WHUS76 KEKA 190339
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
839 PM PDT Sat Mar 18 2023

PZZ455-475-191145-
/O.CON.KEKA.SC.Y.0032.230319T0400Z-230319T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
839 PM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-191145-
/O.CON.KEKA.SC.Y.0032.230319T1000Z-230319T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
839 PM PDT Sat Mar 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
408 
WHUS76 KEKA 190904
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
204 AM PDT Sun Mar 19 2023

PZZ455-475-191600-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-230319T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
204 AM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-191600-
/O.CON.KEKA.SC.Y.0032.230319T1000Z-230319T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
204 AM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
074 
WHUS76 KEKA 191551
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 AM PDT Sun Mar 19 2023

PZZ455-191700-
/O.CAN.KEKA.SC.Y.0032.000000T0000Z-230319T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
851 AM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ475-200000-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 AM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-200000-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 AM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
653 
WHUS76 KEKA 192153
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
253 PM PDT Sun Mar 19 2023

PZZ475-200600-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
253 PM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-200600-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
253 PM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
492 
WHUS76 KEKA 200359
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
859 PM PDT Sun Mar 19 2023

PZZ475-201200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
/O.NEW.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
859 PM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 25 kt and seas 6 to 9 feet. For the Gale 
  Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 15 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Monday. 
  For the Gale Watch, from Tuesday afternoon through late 
  Tuesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-201200-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
/O.NEW.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
859 PM PDT Sun Mar 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 20 kt 
  with gusts up to 30 kt and seas 6 to 9 feet. For the Gale 
  Watch, north winds 30 to 35 kt with gusts up to 40 kt and seas 
  10 to 15 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Monday. 
  For the Gale Watch, from Tuesday afternoon through late 
  Tuesday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
034 
WHUS76 KEKA 201007
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
307 AM PDT Mon Mar 20 2023

PZZ470-475-201815-
/O.CAN.KEKA.SC.Y.0032.000000T0000Z-230320T1200Z/
/O.CON.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
307 AM PDT Mon Mar 20 2023

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 15 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Tuesday afternoon through late Tuesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-201815-
/O.NEW.KEKA.SE.A.0004.230322T0400Z-230322T1600Z/
Pt St George to Cape Mendocino out 10 nm-
307 AM PDT Mon Mar 20 2023

...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* WHAT...Very steep and hazardous seas 9 to 13 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:58 PM PDT, 11 hours 46 minutes earlier.

Area forecast discussion, Mar 17, 2:58 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
258 PM PDT Fri Mar 17 2023

.SYNOPSIS...Dry and seasonable conditions are expected through
Saturday afternoon. A return to wet weather is then expected Saturday
night through much of next week.

&&

.DISCUSSION...A narrow upper ridge over the West Coast is presently
shifting E of the area. In its wake, a weak shortwave trough is
presently moving toward the area, with high cloudiness spreading over
the County Warning Area. This cloudiness is expected to thin out
after midnight tonight, allowing for another night of good
radiational cooling. As a result, have issued another Frost Advisory
for portions of Mendocino and Lake counties. Minimum temperatures are
expected to be a few degrees warmer than last night, and a Freeze
Warning doesn't appear to be warranted at this time.

An upper trough is expected to dig over the E Pacific this weekend,
with rain spreading back into the area on Sunday and Monday. The NBM
keeps lingering showers over the area on Tuesday and Wednesday, but
rainfall amounts are expected to be very light. The next storm system
will bring more precipitation to the area late next week. Snow levels
during the next 7 days will start off around 5000 feet into Sunday,
then drop off to 2000-3000 feet Sunday night and Monday. After a
brief rebound in snow levels during the middle of next week, snow
levels are forecast to drop again toward the end of the week. The
best chance of small hail during the next week will be Sunday night
and Monday. Low-level instability may support isolated thunderstorms
Sunday night, but NBM probabilities are running less than 10 percent
at this time. /SEC

&&

.AVIATION...Higher-based stratus covered most of the North Coast
this morning. A couple of ACV & CEC pilot reports (PIREPS) confirmed
bases were around 1000-1200 feet (give or take), and tops 2600-3000
feet. The clouds extended well into inland valleys, although UKI'S
airport did not report any low Cigs. By afternoon: following a weak
mid-level shortwave ridge, a plethora of cirrus clouds, associated
with a shortwave trough, came streaming into NW California. VFR
prevailed in the afternoon except for pockets of MVFR haze at the
coast. Overnight: Most model data suggest patchy areas of
fog...especially along the coast. /TA

&&

.MARINE...Light winds and seas continue. Southerly winds are expected
to increase over portions of the coastal waters Saturday night, and a
brief Small Craft Advisory may be necessary with the next forecast
package. Winds will become NW by Monday with another brief period of
advisory-level winds possible. After another lull in the winds, more
significant northerly winds are forecast for the middle of next
week. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 9 AM Saturday
      for CAZ110-111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...None.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 17, 12:42 PM PDT, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
1242 PM PDT Fri Mar 17 2023

CAZ101>115-181945-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
1242 PM PDT Fri Mar 17 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:20 AM PDTWinter Weather AdvisoryEKA36 hr

Nearby

Small Craft Advisories in California, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.